Tornadoes · United States · Arkansas · 2007

EF2 tornado, Ingalls to Lacey, Arkansas, February 24, 2007

From Ingalls to Lacey, this EF2 tornado ran 21.6 miles across Bradley and Drew counties on February 24, 2007, touching down at 1:58 PM CST and reaching 440 yards wide. It killed nobody and injured 6, and did $200,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mphthis tornado

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF2
Date
February 24, 2007
Touchdown
1:58 PM CST (19:58 UTC)
Lifted
2:21 PM CST (20:21 UTC)
On the ground
23 minutes
Path length
21.6 miles (34.8 km)
Path width
440 yards (402 m)
Deaths
0
Injuries
6
Property damage
$200,000
Counties
Bradley and Drew counties
Touchdown point
33.270, -92.282
Lift-off point
33.495, -91.981
Record number
0702241358-01

What the Weather Service recorded

Severe thunderstorms affected parts of Central and Southeast Arkansas during the afternoon of the 24th. Several isolated supercells moved across the region and produced tornadoes.

A strong tornado touched down in Bradley County, about 11 miles southwest of Ingalls. Tornado damage occurred in the Mt. Olive community, about 13 miles south of Warren. A house suffered major damage and a mobile home was destroyed. An elderly woman was injured in the house, and a family of five was injured in the mobile home. Three other homes had minor damage, and several sheds and outbuildings were destroyed. Thousands of trees were blown down, as were a number of power poles and power lines. The tornado continued to move northeastward into Drew County.

The tornado moved out of Bradley County and into Drew County about 9.6 miles west of Lacey. A number of trees were blown down. The tornado dissipated about 8 miles west-northwest of Lacey.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the tornado touched down at Feb 24, 11:59 AM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Feb 24, 11:59 AM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1159 AM CST SAT FEB 24 2007

.AVIATION...
STRONG LOW OVER THE CENTRAL PLAINS IS WINDING UP RATHER WELL AND
PUSHING WARM AND UNSTABLE AIR OVER THE FORECAST. BANDS OF SHOWERS
AND THUNDERSTORMS WILL BE ROTATING AROUND THE LOW AS IT SLIDES
NORTHEAST DURING THE NEXT 24 HOURS. STRONG SHEAR WILL BE POSSIBLE
WITH THE PROGRESSION OF THIS SYSTEM BECAUSE OF STRONG WINDS ALOFT.
QUICK DRYING WILL TAKE PLACE BEHIND THE FRONT AS DRY PUNCH CROSSES
THE STATE FROM WEST TO EAST LATE THIS AFTERNOON INTO THIS EVENING.
&&

.PREV DISCUSSION... /ISSUED 1118 AM CST SAT FEB 24 2007/

UPDATE...
AREAS OF THUNDERSTORMS MOVING ACROSS THE CWA LATE THIS MORNING.
LINE OF THUNDERSTORMS MOVING INTO WESTERN SECTIONS MAY HOLD THE MAIN
SEVERE THREAT FOR THIS AFTERNOON WITH DAMAGING WINDS...SOME LARGE
HAIL AND POSSIBLY TORNADOES. SOUTHERN SECTIONS HAVE WARMED UP SOME
WITH DEW POINTS INTO THE 60S. THE MOST INSTABILITY WILL BE THERE AND
THAT IS THE AREA MOST VULNERABLE FOR TORNADOES. STILL LOOKS LIKE THE
SEVERE ACTIVITY WILL BE THROUGH THE AREA BY 00Z WITH DRIER AIR
MOVING IN. SENT OUT UPDATE TO CLEAR UP MORNING WORDING. ALSO
ADJUSTED TEMPS AND DEW POINTS FOR THIS AFTERNOON AND EVENING BASED ON
OBSERVED DATA. WIND SPEED FORECASTS LOOKED A LITTLE HIGH AND WERE
TRIMMED BACK A LITTLE. LAKE WIND ADVISORY STILL LOOKS GOOD BUT
SPEEDS WILL BE CLOSE TO FULL WIND ADVISORY LEVELS IN SOME AREAS THIS
AFTERNOON AND POSSIBLY THIS EVENING.
29

PREV DISCUSSION.../ISSUED 532 AM CST SAT FEB 24 2007/

AVIATION...
ONE AREA OF THUNDERSTORMS IS MOVING OUT OF THE FORECAST AREA WHILE
A SECOND AREA OF THUNDERSTORMS IS ENTERING THE FORECAST AREA FROM
THE WEST AND A THIRD AND MORE SOLID LINE OF STORMS IS HEADING THIS
DIRECTION. CEILINGS WILL AT TIMES DROP TO 15 HND OR LESS...WITH
VSBY 4 MILES OR LESS.(38)

PREV DISCUSSION... /ISSUED 330 AM CST SAT FEB 24 2007/

SHORT TERM...TODAY THROUGH TUESDAY NIGHT...
WELL ADVERTISED EVENT BEGINNING TO UNFOLD TO OUR WEST WITH SEVERE
WEATHER ONGOING OVER PARTS OF OKLAHOMA AND TEXAS AT THIS TIME. NAM
SOLUTION SEEMS TO BE THE OUTLIER THIS MORNING WHILE THE GFS/ECMWF
AND TO A LESSER DEGREE THE CANADIAN IN GOOD AGREEMENT. GFS HAS BEEN
THE MOST CONSISTENT MODEL FOR THE PAST SEVERAL RUNS AND WITH OTHER
SHORT TERM MODELS COMING INTO ITS CAMP...BELIEVE IT MAY BE THE BEST
WAY TO GO THIS MORNING AND WILL LEAN HEAVILY IN ITS DIRECTION.

COMPLEX FORECAST TO SAY THE LEAST THIS MORNING WITH POSSIBLE SEVERE
WEATHER OUTBREAK TODAY FOLLOWED BY POSSIBLE RED FLAG CONDITIONS OVER
THE WEST SATURDAY AFTERNOON AND STATE WIDE ON SUNDAY. MOISTURE
CHANNEL SHOWS MID LEVEL CENTER SPINNING OVER THE WESTERN PLAINS WITH
INTENSE TROF MOVING INTO THE CENTRAL PLAINS WHILE TAKING ON A
NEGATIVE TILT. SEVERAL WAVES WILL EJECT OUT OF THE TROF THIS MORNING
WITH INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS. MAIN SHOW
ARRIVES THIS AFTERNOON IN THE FORM OF A SQUALL LINE WHICH WILL RACE
ACROSS THE FORECAST AREA DURING THE AFTERNOON.

AREA RADARS ALREADY SHOWING INTENSE CONVECTION OVER PARTS OF CENTRAL
AND EASTERN OKLAHOMA ALONG WITH AREAS OF NORTHEAST TEXAS. SCATTERED
SHOWERS AND EVEN A FEW THUNDERSTORMS SHOWING UP ACROSS PARTS OF
ARKANSAS AT THIS TIME.

SYSTEM IS DEFINITELY IMPRESSIVE LOOKING WITH INTENSE HEIGHT FALLS IN
ADVANCE OF THE MID LEVEL CENTER AND STRONG MID LEVEL SPEED MAX
EXPECTED TO ROUND THE BASE OF THE TROF LATER TODAY. ENHANCED LIFT
ASSOCIATED WITH THE FEATURE IS VERY IMPRESSIVE AS WELL. SQUALL LINE
EXPECTED TO DEVELOP IN ADVANCE OF THE ACTUAL COLD FRONT AND MOVE
QUICKLY ACROSS THE FORECAST AREA. LATER SURFACE ANALYSIS SHOWS SURGE
OF LOW LEVEL MOISTURE WITH DEW POINTS IN THE MID 50S AS FAR NORTH AS
SOUTHERN KANSAS. MODELS ALL INDICATING MOISTURE WILL SLOWLY ADVECT
EASTWARD INTO THE FORECAST AREA IN ADVANCE OF THE COLD FRONT.
TIGHTENING PRESSURE GRADIENT WILL RESULT IN STRONG AND GUSTY SURFACE
WINDS DEVELOPING STARTING THIS MORNING AND CONTINUING ALL WEEKEND.
THE STRONGEST WINDS WILL BE AHEAD OF AND JUST IN THE WAKE OF THE
FRONTAL PASSAGE...WITH SUSTAINED 25-35 MPH WINDS...AND GUSTS
APPROACHING THE 40-45 MPH RANGE. LAKE WIND ADVISORIES HAVE ALREADY
BEEN HOISTED.

THUNDERSTORM DOWNDRAFTS COULD EASILY PULL DOWN STRONGER WINDS FROM
JUST OFF THE DECK FOR DAMAGING WINDS. BOTH SPEED AND DIRECTIONAL
SHEER PRESENT TO KEEP THE TORNADIC THREAT IN PLACE. LATEST SPC
GRAPHIC PLACES SOUTHERN TWO-THIRDS OF THE FORECAST UNDER MODERATE
RISK AND SEE NO REASON TO ARGUE.

SQUALL LINE WILL BE OUT OF THE FORECAST AREA BY 00Z SUNDAY WITH
STRONG DRYING AND PARTIAL CLEARING BEHIND IT. RAINFALL CHANCES
DECREASE RAPIDLY AFTER ITS PASSAGE AND WILL LOWER POPS FROM WEST TO
EAST DURING THE AFTERNOON. CLOUD COVER AFTER THE SQUALL LINE MOVES
THROUGH WILL BE PROBLEMATIC AS MODELS ARE SHOWING SOME MOISTURE
ROTATING AROUND THE UPPER LOW AS IT PULLS OFF TO THE NORTHEAST BUT
STRONG SUBSIDENCE OVER THE WEST WILL AID IN THE DRYING PROCESS. WILL
NEED TO HOLD ON TO SOME MINIMALS POPS OVER THE EAST EARLY TONIGHT.

ADDITIONAL MOISTURE WRAPS AROUND THE SYSTEM SUNDAY AS IT BOGS DOWN A
BIT OVER THE UPPER MIDWEST AND EXPECTING A GOOD AMOUNT OF CLOUD
COVER ACROSS THE NORTH BUT NO PRECIPITATION. REMAINDER OF THE SHORT
TERM LOOKS RATHER BENIGN WITH JUST A WEAK SHORTWAVE DROPPING DOWN IN
THE NORTHERLY FLOW MONDAY FOR OCCASIONAL CLOUDS WHICH IS FOLLOWED BY
RIDGING BUILDING IN FROM THE WEST TO END THE PERIOD.

TEMPERATURES ALSO PROBLEMATIC THIS MORNING. WARMER AIR EVIDENT ON
SURFACE OBSERVATIONS AS TEMPERATURES SLOWLY RISING OVER THE CENTRAL
AND WEST AND HAVE STEADIED OUT OVER THE EAST. ONLY A SLOW RISE
EXPECTED TODAY WHICH WILL BE HAMPERED SOMEWHAT BY EXPECTED CLOUD
COVER. WEST COULD WARM RAPIDLY IN THE AFTERNOON WITH DRY PUNCH.
OTHERWISE LOOKING FOR TEMPERATURES EXPECTED TO BE A LITTLE COOLER
THAN GUIDANCE AND A TAD BELOW NORMAL FOR THIS TIME OF THE YEAR.

LONG TERM...WEDNESDAY THROUGH FRIDAY
AN UPPER LEVEL RIDGE WILL KEEP US DRY UNTIL WEDNESDAY EVENING...THEN
AN INCREASE IN MOISTURE WILL BRING ABOUT A CHANCE OF SHOWERS AND
THUNDERSTORMS. THE CHANCE OF SHOWERS/THUNDERSTORMS WILL DECREASE
SOMEWHAT BY THURSDAY NIGHT. A DRY WEATHER PATTERN WILL AGAIN TAKE
HOLD ON FRIDAY. NEAR NORMAL TEMPERATURES WILL PREVAIL THROUGH THE
PERIOD.

FIRE WEATHER...
ONCE THE SQUALL LINE MOVES THROUGH...DRYING OF THE FINE FUELS IS
EXPECTED OVER THE WESTERN PART OF THE STATE ALONG WITH VERY GUSTY
WINDS. RH VALUES ARE EXPECTED TO LOWER TO NEAR CRITERIA LEVELS FOR A
FEW HOURS IN THE AFTERNOON. SEVERAL COUNTIES OVER THE FAR WEST WILL
REQUIRE A RED FLAG WARNING FOR SATURDAY AFTERNOON. POSSIBLE RED FLAG
EVENT SHAPING UP FOR SUNDAY AS WELL WITH STRONG GUSTY WINDS IN THE
WAKE OF THE DEPARTING SYSTEM. WEST WINDS OF 15 TO 25 MPH WITH HIGHER
GUSTS ARE EXPECTED THROUGH THE MAJORITY OF THE DAY SUNDAY BEFORE
SLOWLY TAPERING OFF LATE. IN SPITE OF RAIN EXPECTED ON SATURDAY...
FINER FUELS AND DORMANT GRASS SHOULD DRY OUT QUICKLY WITH THE SURGE
OF DRY AIR IN THE WAKE OF THE SYSTEM AND WILL CARRY ANY IGNITION.
QUESTION NOW IS IF THE RH WILL GET LOW ENOUGH TO MEET CRITERIA AND
WILL PONDER A FIRE WEATHER WATCH FOR SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     63  41  49  31 /  90  30  10  10
CAMDEN AR         72  44  62  35 /  90  20  10  10
HARRISON AR       64  36  45  29 /  90  20  10  10
HOT SPRINGS AR    70  42  57  33 /  90  10  10  10
LITTLE ROCK   AR  67  42  56  33 /  90  20  10  10
MONTICELLO AR     71  46  62  35 /  90  30  10  10
MOUNT IDA AR      71  41  56  32 /  90  10  10  10
MOUNTAIN HOME AR  62  37  45  29 /  90  30  10  10
NEWPORT AR        63  42  51  31 /  90  40  10  10
PINE BLUFF AR     69  44  60  35 /  90  30  10  10
RUSSELLVILLE AR   67  39  51  31 /  90  10  10  10
SEARCY AR         65  42  53  32 /  90  30  10  10
STUTTGART AR      66  43  58  34 /  90  30  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM CST SUNDAY FOR ARKANSAS-BAXTER-
BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-
DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-
MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-
PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-
YELL.

RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR BOONE-JOHNSON-
LOGAN-MONTGOMERY-NEWTON-PIKE-POLK-SCOTT-YELL.

&&

AVIATION...32
Hazardous weather outlook, Feb 24, 5:00 AM CST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SAT FEB 24 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WELL DEFINED DEEP UPPER LEVEL LOW...OVER THE TEXAS PANHANDLE THIS
MORNING...WILL CONTINUE TO DEEPEN AS IT ROTATES OFF TO THE NORTHEAST
DURING THE DAY. SOUTH TO SOUTHEAST FLOW OFF THE GULF HAS BEEN
PULLING MOISTURE INTO THIS SYSTEM WITH WIDESPREAD SHOWERS AND
THUNDERSTORMS THE RESULT.

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS MORNING AS
SEVERAL WEAK UPPER LEVEL DISTURBANCES KICK OUT OF THE MAIN TROUGH.
THE MAIN ACTION WILL OCCUR THIS AFTERNOON AS A LINE OF STRONG TO
POSSIBLY SEVERE THUNDERSTORMS IS FORECAST TO DEVELOP OVER EASTERN
OKLAHOMA LATE THIS MORNING AND MOVE INTO WESTERN ARKANSAS AROUND THE
NOON HOUR. THIS SQUALL LINE WILL BE A FAST MOVER....SWEEPING THROUGH
THE REMAINDER OF THE STATE DURING THE AFTERNOON AND REACHING THE
MISSISSIPPI RIVER BY EARLY EVENING AS THE SURFACE LOW MOVES INTO
CENTRAL MISSOURI.

THIS STORM SYSTEM HAS THE POTENTIAL TO BRING THE FIRST SIGNIFICANT
SEVERE WEATHER OUTBREAK TO THE NATURAL STATE THIS SEASON. WHILE
INSTABILITY WILL BE RELATIVELY WEAK ACROSS THE AREA...THE SYSTEM
WILL BE AIDED BY STRONG WINDS ALOFT AND A STRONG JET STREAK ROUNDING
THE BASE OF THE UPPER LEVEL TROUGH. HIGH WINDS ALOFT COULD EASILY BE
BROUGHT TO THE GROUND AS THE SYSTEM MOVES THROUGH. LARGE HAIL IS
ALSO A CONCERN.

THERE IS ALSO A CHANCE THAT SOME OF THE STRONGER STORMS COULD BECOME
TORNADIC...ESPECIALLY DURING THE AFTERNOON HOURS. THE LATEST
ATMOSPHERIC PROFILES CONTINUE TO SHOW AN ABUNDANCE OF BOTH SPEED AND
DIRECTIONAL SHEER WITH THIS SYSTEM WHICH COULD EVENTUALLY DEVELOP
INTO ROTATION IN SOME OF THE STRONGER STORMS. THE POSSIBILITY OF
TORNADOES WILL BE HIGHER SOUTH OF LITTLE ROCK BUT ALL AREAS WILL BE
SUSCEPTIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL
OF ARKANSAS AND A MODERATE RISK OF SEVERE THUNDERSTORMS OVER CENTRAL
AND SOUTHERN ARKANSAS TODAY.

IN THE WAKE OF THE FRONT...VERY DRY AIR WILL SURGE INTO WESTERN
ARKANSAS LATE IN THE DAY. HUMIDITY LEVELS WILL PLUMMET AND WITH
GUSTY WINDS CONTINUING...GRASSES AND OTHER FINE FUELS WILL DRY OUT
QUICKLY. EVEN AFTER THE RAIN EXPECTED THIS MORNING...CONDITIONS WILL
BE OPTIMAL TO SUPPORT WILDFIRES AND A RED FLAG WARNING IS IN EFFECT
FOR PARTS OF WESTERN ARKANSAS LATE THIS AFTERNOON.

ALONG WITH THE SEVERE WEATHER THREAT...A LAKE WIND ADVISORY IS IN
EFFECT THROUGH 6 PM CST SUNDAY. SOUTHEAST AND SOUTHERLY WINDS OF 25
TO 35 MPH...WITH GUSTS APPROACHING 40 TO 45 MPH WILL BE COMMON OVER
MUCH OF ARKANSAS ON TODAY. THIS WILL OCCUR AHEAD OF A STRONG COLD
FRONT WHICH WILL MOVE THROUGH ARKANSAS LATE SATURDAY. BEHIND THE
FRONT...WINDS WILL SHIFT TO THE SOUTHWEST...BUT WILL REMAIN AT 15-25
MPH WITH HIGHER GUSTS THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BREEZY CONDITIONS WILL CONTINUE THROUGH SUNDAY WITH WEST TO
NORTHWEST WINDS OF 15 TO 25 MPH EXPECTED. WINDS WILL BEGIN TO
SUBSIDE ON SUNDAY NIGHT...AS THE FRONT AND ASSOCIATED LOW PRESSURE
SYSTEM MOVE AWAY FROM ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER TODAY.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56/38

In the hours before

Local storm report, Feb 24, 1:51 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
151 PM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             CONWAY                  35.09N 92.45W
02/24/2007  E0.75 INCH       FAULKNER           AR   AMATEUR RADIO

            ON SIEBENMORGEN ROAD NEAR INTERSTATE 40.

&&

58

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Shreveport, LA (KSHV), 12:00Z

8.0 hours before the tornado, 181 km from the path. February 24, 2007.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 144 joules per kilogram, CIN -313, lifted condensation level 511 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-02-24The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 513 square meters per square second, 0 to 6 km bulk shear 47 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
144 J/kg
Mixed-layer CIN
-313 J/kg
Surface CAPE
28 J/kg
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
47 kt
0-1 km bulk shear
48 kt
0-1 km storm-relative helicity
513 m²/s²
0-3 km storm-relative helicity
661 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.2
0-3 km lapse rate
4.2 K/km

Open this sounding in Storm Lab

The surface observations

Monticello (LLQ), 46 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Little Rock radar (KLZK), 162 km away, was scanning. The volume nearest the touchdown began at 19:59 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2007 tornado in ArkansasEvery tornado in Arkansas since 1950Warnings in force in Arkansas nowThe forecast where you are

The other tornadoes of February 24, 2007

17 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
February 2410:42 AM CSTEF1Bossier Parish, LA1.02001
February 241:15 PM CSTEF0Russell, KS0.325
February 241:35 PM CSTEF3Union, AR26.02505
February 242:36 PM CSTEF3Drew, AR29.188028$45 million
February 243:15 PM CSTEF0Union Parish, LA2.0150
February 243:20 PM CSTEF1Union, AR5.0150
February 244:01 PM CSTEF2Drew, AR14.8200$200,000
February 244:30 PM CSTEF1Desha, AR8.5150$125,000
February 244:33 PM CSTEF1Drew, AR0.950
February 244:44 PM CSTEF0Ashley, AR1.050
February 245:18 PM CSTEF1Johnson, MO2.050$200,000
February 246:05 PM CSTEF1Sunflower, MS12.0150$650,000
February 246:26 PM CSTEF0Leflore, MS1.040$80,000
February 247:13 PM CSTEF2Catahoula Parish, LA7.3400$800,000
February 247:24 PM CSTEF2Concordia Parish, LA10.0500$300,000
February 249:47 PM CSTEF1Rankin, MS1.075$50,000
February 2410:40 PM CSTEF1Newton, MS3.5150$70,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.